Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 6, NWS Corpus Christi, TX

February 21, 2009Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Feb 21, 2009, 3:46 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Feb 21, 2009, 3:00 PM CST. It was in force for 1 min.

The area

The counties it named.

The facts

Issued
Feb 21, 2009, 3:46 AM CST (09:46 UTC)
In effect from
Feb 21, 2009, 3:00 PM CST
Expired
Feb 21, 2009, 3:01 PM CST
In force
1 min
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2009-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2009-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 210946
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
346 AM CST SAT FEB 21 2009

TXZ242>244-211800-
/O.NEW.KCRP.WI.Y.0006.090221T2100Z-090222T0300Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
346 AM CST SAT FEB 21 2009

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
CST THIS EVENING. 

A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL BEND DURING THE
MID TO LATE AFTERNOON HOURS TODAY. BEHIND THE FRONT...NORTHERLY
WINDS WILL INCREASE TO 20 TO 30 MPH ACROSS THE SOUTHERN COASTAL
BEND. GUSTS TO 40 MPH WILL BE POSSIBLE...ESPECIALLY ALONG THE
COAST.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION THIS AFTERNOON AND EVENING. THE STRONG WINDS WILL MAKE
DRIVING DIFFICULT AT TIMES. SECURE LAWN FURNITURE...GARBAGE
CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG
WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

$$

JR
2 follow-up statements
000 
WWUS74 KCRP 211806
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1206 PM CST SAT FEB 21 2009

TXZ242>244-220300-
/O.CON.KCRP.WI.Y.0006.090221T2100Z-090222T0300Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
1206 PM CST SAT FEB 21 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM CST THIS AFTERNOON
TO 9 PM CST THIS EVENING...

A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL BEND DURING THE
MID TO LATE AFTERNOON HOURS TODAY. BEHIND THE FRONT...NORTHERLY
WINDS WILL INCREASE TO 20 TO 30 MPH ACROSS THE SOUTHERN COASTAL
BEND. GUSTS TO 40 MPH WILL BE POSSIBLE...ESPECIALLY ALONG THE
COAST.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION THIS AFTERNOON AND EVENING. THE STRONG WINDS WILL MAKE
DRIVING DIFFICULT AT TIMES. SECURE LAWN FURNITURE...GARBAGE
CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG
WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

$$

TM
000 
WWUS74 KCRP 212101
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
301 PM CST SAT FEB 21 2009

TXZ242>244-212215-
/O.CAN.KCRP.WI.Y.0006.000000T0000Z-090222T0300Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
301 PM CST SAT FEB 21 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
WIND ADVISORY. 

A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE COASTAL BEND THIS
AFTERNOON. HOWEVER...NORTHERLY WINDS BEHIND THE FRONT ARE ONLY
EXPECTED TO INCREASE TO 20 TO 25 MPH WITH GUSTS TO 30 MPH ACROSS
THE SOUTHERN COASTAL BEND.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

$$

TM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 20, 11:33 PM CST, 4 hours 13 minutes earlier.

Area forecast discussion, Feb 20, 11:33 PM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1133 PM CST FRI FEB 20 2009

.DISCUSSION...UPDATED FOR AVIATION DISCUSSION BELOW.

&&

.AVIATION...CLOUDS WILL CONTINUE TO THICKEN AND CIGS WILL LOWER
TONIGHT FROM THE SOUTH TO NORTH AS GULF MOISTURE INCREASES. MVFR
CEILINGS ARE EXPECTED TO DEVELOP OVERNIGHT FROM SOUTHWEST TO
NORTHEAST. MVFR CONDITIONS WILL DEVELOP BY 09Z ACROSS THE RIO
GRANDE PLAINS AND THEN SPREAD NORTH AND EAST ACROSS THE COASTAL
BEND THROUGH THE MORNING HOURS. SHOWERS WILL BE POSSIBLE ACROSS
THE EASTERN PORTION OF THE FORECAST AREA AFTER 10Z AHEAD AND ALONG
AN APPROACHING COLD FRONT. THE FRONT IS EXPECTED TO MOVE THROUGH
THE REGION BETWEEN 18Z AND 22Z. VFR CONDITIONS WILL PREVAIL BEHIND
THE FRONT...ALONG WITH NORTHERLY WINDS WITH GUSTS UP TO 30 MPH
POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 938 PM CST FRI FEB 20 2009/

DISCUSSION...SATELLITE IMAGERY SHOWING CLOUDS INCREASING FROM THE
SOUTH TO THE NORTH THIS EVENING AS SOUTHERLY FLOW HAS RETURNED TO
THE REGION. THESE CLOUDS ARE GOING TO RESULT IN WARMER OVERNIGHT
LOWS TONIGHT. HOWEVER...DID ADJUST THE MIN TEMPS DOWN A FEW
DEGREES ACROSS THE NORTHERN PART OF THE FORECAST AREA AS THE
OBS/SATELLITE ARE STILL SHOWING CLEAR CONDITIONS OVER THESE AREAS
AND TEMPS HAVE ALREADY DROPPED INTO THE LOW 50S. TEMPS ACROSS THIS
PART OF THE FORECAST AREA WILL PROBABLY WARM SLIGHTLY OVERNIGHT AS
THE CLOUDS FILL IN. REST OF FORECAST LOOKS ON TRACK AND NO OTHER
CHANGES NEEDED AT THE MOMENT. UPDATED PRODUCTS ARE OUT.

PREV DISCUSSION... /ISSUED 540 PM CST FRI FEB 20 2009/

DISCUSSION...SEE THE AVIATION DISCUSSION BELOW FOR MORE DETAILS.

AVIATION...CLOUDS WL CONTINUE TO THICKEN AND LOWER TNT AS GULF
MOISTURE INCREASES. VFR CEILINGS WL DEVELOP THIS EVENING FROM
SOUTHWEST TO NORTHEAST. MVFR CONDITIONS WL DEVELOP BY 07Z ACROSS
THE RIO GRANDE PLAINS AND THEN SPREAD EWD ACROSS THE COASTAL BEND
THROUGH THE MORNING HOURS. BRIEF IFR CONDITIONS WL BE POSSIBLE
BETWEEN 11Z AND 15Z...MAINLY ACROSS LRD AND ALI. SHOWERS WL
DEVELOP AFTER 09Z ACROSS THE EASTERN COASTAL BEND AND WL END SHORTLY
AFTER THE COLD FRONT PUSHES THROUGH THE RGN. THE FNT WL PUSH
THROUGH BETWEEN 18Z AND 22Z OVER MOST OF THE AREA. VFR CONDITIONS
ALONG WITH NORTH WINDS GUSTING UP TO 30 MPH WL OCCUR BEHIND THE
FNT.

PREV DISCUSSION... /ISSUED 314 PM CST FRI FEB 20 2009/

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...MOISTURE ADVECTION
WILL GRADUALLY INCREASE OVERNIGHT AS THE LLJ INCREASES. AS A
RESULT...CLOUDS WILL CONTINUE TO INCREASE FROM SOUTH TO NORTH
TONIGHT. GIVEN THE INCREASING MOISTURE...OVERNIGHT LOWS SHOULD BE
SLIGHTLY ABOVE NORMAL. THE MAIN ISSUE FOR THE PERIOD WILL BE THE
TIMING OF THE COLD FRONT THROUGH SOUTH TEXAS LATE SATURDAY
AFTERNOON/EARLY EVENING AND HOW MUCH (IF ANY) PRECIP WILL BE
ASSOCIATED WITH THE BOUNDARY. THE NAM PROGS THE FROPA THROUGH THE
COASTAL BEND AROUND 03Z WITH THE GFS 3 HOURS FASTER (00Z FROPA).
FOR NOW WILL FORECAST CLOSER TO THE SLOWER NAM SOLUTION SINCE
FRONTS TEND TO DECELERATE DURING THE DAYTIME HOURS. MOISTURE DEPTH
AHEAD OF THE FRONT APPEARS TO BE SUFFICIENT TO WARRANT CHANCE POPS
ALONG THE EASTERN CWA...WITH SLIGHT CHANCE POPS ALONG HIGHWAY 281
SATURDAY AFTERNOON. MUCH DRIER AIR WILL FILTER IN BEHIND THE FRONT
WITH CLOUDS CLEARING FROM NORTH TO SOUTH SATURDAY NIGHT. POST-
FRONTAL WINDS SHOULD SUBSIDE INLAND AFTER MIDNIGHT AS SURFACE HIGH
PRESSURE SETTLES INTO SOUTH-CENTRAL TEXAS. THIS SHOULD ALLOW TEMPS
TO RADIATE TO WELL BELOW NORMAL READINGS BY 12Z SUN. AS A
RESULT...FORECASTED CLOSE TO THE NAM MOS LOWS FOR SATURDAY NIGHT.

MARINE (TONIGHT THROUGH SATURDAY NIGHT)...SOUTHEASTERLY WINDS
OFFSHORE WILL GRADUALLY INCREASE TONIGHT IN RESPONSE TO LOW
PRESSURE ENTERING NORTH TEXAS. AS A RESULT...HOISTED SCA FOR THE
COASTAL WATERS 20 TO 60 NM OFFSHORE FOR THE MIDNIGHT TO 6 AM CST
SATURDAY PERIOD. THE WINDS OVER THE COASTAL WATERS OUT 20 NM
SHOULD ALSO INCREASE...BUT ONLY TO SMALL CRAFT EXERCISE CAUTION
CRITERION. A COLD FRONT WILL PUSH OFFSHORE LATE SATURDAY INTO THE
EVENING HOURS WITH STRONG TO VERY STRONG OFFSHORE FLOW DEVELOPING
AFTER MIDNIGHT SATURDAY NIGHT.

LONG TERM (SUNDAY THROUGH FRIDAY)...WL MAINTAIN FCST OF SCA
CONDITIONS OVR THE WATERS SUNDAY...WITH CONDITIONS IMPROVING FROM
WEST TO EAST AS THE SFC ANTICYCLONE APPROACHES THE COAST FROM THE
WEST. CONCUR WITH THE DETERMINISTIC SOLNS WITH RESPECT TO THE
DEVELOPMENT OF A QUASI-ZONAL UPPER PATTERN OVR MUCH OF THE CONUS
TUE/WED. DRG THE TUE-FRI PERIOD...THE GFS PROGS WEAK ISENTROPIC LIFT
AT 300K YET WITH CONDENSATION PRESSURE DEFICITS GENERALLY ABOVE
50MB. ALSO...THE GFS MAINTAINS GENERALLY STATIC STABILITY OVR THE
REGION DRG THE PERIOD. THUS...DO NOT EXPECT ANY PCPN DRG THE PERIOD.
ONLY SIGNIFICANT CLOUDS. GFS THICKNESS VALUES ARE PROGD TO INCREASE
SIGNIFICANTLY DRG THE TUE-FRI PERIOD AND WL MAINTAIN THE CURRENT
FCST OF A WARMING TREND DRG THAT PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    57  73  44  66  48  /  10  40  10   0  10
VICTORIA          49  68  36  64  36  /  10  50  10   0   0
LAREDO            57  80  44  70  45  /  10  10  10   0   0
ALICE             54  75  41  68  46  /  10  20  10   0   0
ROCKPORT          61  71  44  62  49  /  10  50  10   0   0
COTULLA           56  75  36  68  40  /  10  10   0   0   0
KINGSVILLE        55  74  39  66  47  /  10  30  10   0  10
NAVY CORPUS       62  72  47  63  51  /  10  50  10   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING
     ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

KRR/97...AVIATION
Hazardous weather outlook, Feb 20, 4:27 AM CST, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
427 AM CST FRI FEB 20 2009

GMZ230-235-250-255-270-275-TXZ229>234-239>247-211100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
427 AM CST FRI FEB 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ELEVATED FIRE WEATHER DANGER ACROSS SOUTH TEXAS TODAY DUE TO LOW
RELATIVE HUMIDITY AND SOUTHEAST WINDS OCCASIONALLY GUSTING TO 20
TO 25 MPH IN THE AFTERNOON.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL SWEEP THROUGH THE WATERS LATE SATURDAY AFTERNOON
OR SATURDAY EVENING...WITH NON-SEVERE THUNDERSTORMS POSSIBLE AHEAD
OF THE BOUNDARY OVER THE COASTAL AREAS AND GULF WATERS. SMALL CRAFT
ADVISORY CONDITIONS CAN BE EXPECTED BEHIND THE FRONT SATURDAY NIGHT
OVER THE BAYS...THROUGH A PART OF SUNDAY MORNING OVER THE NEARSHORE
WATERS...AND THROUGH SUNDAY EVENING OVER THE OFFSHORE WATERS. LOW
RELATIVE HUMIDITIES ON SUNDAY WILL ENHANCE THE FIRE DANGER.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR/GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 3:20 AM CSTSmall Craft AdvisoryCRP37 hr
Feb 21, 4:28 AM CSTMarine Weather StatementCRP11 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.